MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER,,

ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER,,
Catalog Number 46490
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
An ir director reported an issue with a bioflo midline 5f dl-20cm max sterile barrier drape kit w/ two nitinol guidewires.During the placement procedure, the guidewire got stuck in the patient's vessel.Two different ir physician's attempted to remove the guidewire and were unsuccessful.At the time of notification, the patient was currently scheduled to go to surgery to get the guidewire removed from the vessel.Additional information reported the patient underwent vascular surgery at which time they were able to successfully remove the guidewire.When they did the vascular removal, the physician used the same insertion site on the right side of the arm as the ir physician and the gw was right there in the vessel of the arm and was retrieved.The x-ray shows the entire length of the gw goes from the insertion site all the way to the heart.It's a long wire.The midline catheter itself was never inserted.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.There was no report of permanent patient harm or injury.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed as no sample was returned.Without receiving a sample for evaluation a root cause for this event cannot be determined.The guidewire component is supplied to angiodynamics by the supplier heraeus medical components.Scar004291 was sent to the supplier, heraeus medical components for dhr review of supplier lot.As per supplier heraeus medical's investigation, all inspections results were recorded within specification limits.The product specifications were met with no non-conformities reported for manufacturing and inspection.General training review was performed.It was verified that all personnel were properly trained in all manufacturing process steps and quality inspections as well.A potential root cause for this type of failure mode is clinician pulling the guidewire back against the needle.Several attempts were made to get more information regarding this event but customer refused to provide information citing hippa and legal reasons.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the dfu that is supplied in dfu, midline catheter kits contains the following precaution: precautions · do not advance or withdraw a guidewire against resistance until the cause of the resistance has been determined.Excessive force against resistance may result in guidewire damage or vessel perforation.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO MIDLINE
Common Device Name
MIDLINE CATHETER,,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11621951
Report Number1317056-2021-00073
Device Sequence Number19807806
Product Code FOZ
UDI-Device IdentifierH965464901
UDI-PublicH965464901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161866
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number46490
Device Lot Number5634755
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;